VicPD had a busy Thursday night this week.
Patrol officers had to re-stock their naloxone kits after responding to five overdose calls between 8:00 pm and 5:00 am last night.
The first call came around 8:50 pm on Thursday, April 26 for an alleged domestic assault on the 400-block of Swift Street.
It was later discovered that no assault was taking place and that instead two people were attempting to assist a third who was in the midst of an opioid overdose.
When officers arrived the person had no pulse and was not breathing. CPR was started and officers administered naloxone, which was immediately effective.
The person was treated further by arriving paramedics and transported to hospital.
Just after 1:00 am, Patrol officers were called to the 700-block of Cormorant Street for an assist call.
When they arrived, they discovered BC Emergency Health Service paramedics working to revive a person in the midst of a medical crisis.
Unfortunately, the person was unable to be revived. The initial investigation points to a suspected overdose, however, further investigation and cause of death will be determined by the BC Coroners Service.
Officers were called to the intersection of Pandora Avenue and Amelia Street just after 5:00 am this morning for a call of an assault.
Similar to the first call of the night, when officers arrived they discovered that no assault was taking place, but that two people were in the midst of an overdose.
Officers administered naloxone several times and performed CPR. BC Emergency Health Services Paramedics, and Victoria Fire Department firefighters arrived on scene and assisted in reviving the two persons.
During this time a third person began overdosing nearby and was also assisted by police, BC Emergency Health Services Paramedics, and Victoria Fire Department firefighters.
This third person was also revived. One person went to hospital to be checked out, while the others declined transport.
Having exhausted their naloxone, officers returned to our Headquarters at 850 Caledonia Avenue to restock.